West Virginia, 2021

Flash Flooding and Flooding in West Virginia, June 14 to 15, 2021

June 14 to 15, 2021 · NWS RLX · 26 events in 12 counties and zones

An upper level disturbance swept through the Ohio Valley on June 14th with showers and thunderstorms aligned along a surface cold front. Several thunderstorms became severe that evening which resulted in downed trees and power lines due to damaging wind gusts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$110,000
Crop damage
None recorded
Events
26

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

An upper level disturbance swept through the Ohio Valley on June 14th with showers and thunderstorms aligned along a surface cold front. Several thunderstorms became severe that evening which resulted in downed trees and power lines due to damaging wind gusts. Rain from the previous day's severe weather primed the area for flash flooding and heavy downpours on the 14th ultimately resulted in high water issues in the Buckhannon area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 14, 3:34 AM EST, 6 minutes earlier.

Area forecast discussion, Jun 14, 3:34 AM EST, 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
434 AM EDT Mon Jun 14 2021

.SYNOPSIS...
A cold front crosses tonight. A weak upper level disturbance
crosses Tuesday. High pressure crosses Wednesday through
Thursday. A cold front crosses Saturday but may stall nearby.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 430 AM Monday...

Fog is developing across the area this morning and is expected to
become rather dense within the valleys, therefore an SPS has
been issued for the entire CWA through 13Z this morning.
Shortly after sunrise, fog should begin to dissipate as mixing
begins.

After a quiet morning, a shortwave trough approaches from the
northwest and brings a cold front into the area. Chances for showers
and storms will increase into the evening, mainly across the
northern and eastern potions of the area, as the front moves
through. Moisture will be quite high across the area, and
moderate instability along with shear around 40 KTs could allow
for isolated storms to become strong or severe. A marginal
risk for severe weather is present for the northern third of
the CWA due with damaging winds as the primary threat. Isolated
high water issues are also possible to the northeast, particularly
if multiple storms cross over the same location, or if storms
occur in an area where soils are already saturated from previous
rainfall. Tonight, showers and storms will taper off as the
front exits to the east.

High temperatures today are expected to be in the mid to upper
80s across the lowlands and in the upper 60s to low 80s in the
mountains. Tonight, lows are expected to be in the 50s across
the area.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
As of 410 AM Monday...

A weak upper level disturbance in northwest flow, and even an
associated weak surface cold front, crossing during the
afternoon and evening hours Tuesday, will take advantage of
afternoon heating to give rise to the chance for showers and
thunderstorms. However, moisture depleted by cold fronts last
night and tonight will lead to minimal instability, limiting if
not precluding the severe and excessive rainfall threats this
time around.

High pressure then builds in Wednesday through Wednesday night,
and then sits over the area Thursday before drifting east of
the area Thursday night. Given the minimal if any hazard threat
Tuesday, this period offers a welcome reprieve from the active
weather of late.

Central guidance temperatures accepted, which are below normal,
the nadir of the cool spell coming Thursday morning, with high
pressure overhead. Lows Thursday morning will be in the 40s for
many, with widespread dense river valley fog. Otherwise,
Wednesday and Thursday will be Chamber of Commerce days, with
abundant sunshine, low humidity, and lowland highs in the 70s
Wednesday, then up to around 80 for Thursday.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
As of 410 AM Monday...

Low level south to southwest flow will increase on Friday,
ahead of a cold front approaching from the northwest Friday
afternoon and night. There may not quite be enough moisture
return this far north and east for a mentionable severe or water
hazard threat with this front. However, after crossing at least
most of the area Saturday, the front may stall across southern
portions of the area, or just south of the area, for the
balance of the weekend. This keeps a chance for showers and
thunderstorms going, mainly south, with a dry interlude more
likely north, given the front pushes far enough south.

The front may wash out as it returns north early next week, but
return low level south to southwest flow will bring warmer and
more humid air into the middle Ohio Valley and central
Appalchians, ahead of the next cold, front early next week.

Central guidance takes temperatures back up to near normal this
period, even above normal for highs Friday, and lows through the
period.

&&

.AVIATION /08Z MONDAY THROUGH FRIDAY/...
As of 155 AM Monday...

MVFR to LIFR conditions are already present at sites where fog
has developed tonight. Ceilings and visibilities are expected
to lower to LIFR across much of the area as fog becomes
widespread. Shortly after sunrise, conditions should begin
improving across the area as fog dissipates. VFR conditions will
then persist through the majority of the day. In the last half
of the period, showers and storms may develop mainly for the
northern sites (PKB/CKB/EKN), which could impact the flight
category if a terminal is directly impacted. Sub-VFR conditions
are again possible late in the period if fog develops.

Winds are generally expected to be westerly through the day,
then northwesterly overnight. Calm to light winds will
strengthen to 5-10KTs during the day, with some gusts around
15KTs possible in the afternoon. Winds become calm to light
again overnight.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z TUESDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Timing and intensity of fog or stratus
tonight may vary from forecast. Showers/storms may impact a
terminal in the afternoon/evening.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                    MON 06/14/21
UTC 1HRLY       08   09   10   11   12   13   14   15   16   17   18   19
EDT 1HRLY       04   05   06   07   08   09   10   11   12   13   14   15
CRW CONSISTENCY  L    M    M    M    M    L    H    H    H    H    H    H
HTS CONSISTENCY  L    M    L    L    L    L    H    H    H    H    H    H
BKW CONSISTENCY  L    M    M    M    L    H    M    H    H    H    H    H
EKN CONSISTENCY  M    H    H    H    M    L    H    H    H    H    H    H
PKB CONSISTENCY  L    M    M    L    L    L    H    H    H    H    H    H
CKB CONSISTENCY  M    M    M    M    L    M    H    H    H    H    H    H

AFTER 06Z TUESDAY...
IFR in fog possible most mornings this week.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...TRM/JLB
NEAR TERM...JLB
SHORT TERM...TRM
LONG TERM...TRM
AVIATION...JLB
Hazardous weather outlook, Jun 13, 8:19 PM EST, 7 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
919 PM EDT Sun Jun 13 2021

KYZ101>103-105-OHZ083-084-086-087-VAZ003-004-WVZ005>007-013>015-
024>027-033-034-515>520-150130-
Greenup-Carter-Boyd-Lawrence KY-Jackson OH-Vinton-Gallia-Lawrence OH-
Dickenson-Buchanan-Wayne-Cabell-Mason-Lincoln-Putnam-Kanawha-Mingo-
Logan-Boone-Clay-McDowell-Wyoming-Northwest Raleigh-
Southeast Raleigh-Northwest Fayette-Southeast Fayette-
Northwest Nicholas-Southeast Nicholas-
919 PM EDT Sun Jun 13 2021

This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio, southwest Virginia, and portions of central West
Virginia, southeast West Virginia, southern West Virginia and
western West Virginia.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Additional showers and storms are possible on Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

OHZ066-067-075-076-085-WVZ008>011-016>020-028>032-039-040-521>526-
150130-
Perry-Morgan-Athens-Washington-Meigs-Jackson WV-Wood-Pleasants-Tyler-
Roane-Wirt-Calhoun-Ritchie-Doddridge-Braxton-Gilmer-Lewis-Harrison-
Taylor-Upshur-Barbour-Northwest Webster-Southeast Webster-
Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph-
Southeast Randolph-
919 PM EDT Sun Jun 13 2021

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central West Virginia, northeast West Virginia and
northern West Virginia.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Additional showers and storms are possible on Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Local storm report, Jun 13, 9:40 PM EST, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1040 PM EDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     TSTM WND DMG     1 SE ROCKPORT           39.06N  81.54W
06/13/2021                   WOOD               WV   BROADCAST MEDIA

            PICTURES ON TWITTER INDICATE DAMAGE TO THE ROOF OF A
            BARN, AS WELL AS SEVERAL LARGE TREES DOWN

&&

EVENT NUMBER RLX2100758

SL
Local storm report, Jun 13, 9:42 PM EST, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1042 PM EDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     HEROLD                  38.57N  80.81W
06/13/2021                   BRAXTON            WV   PUBLIC

            SEVERAL LARGE TREES DOWN. PICTURES POSTED TO SOCIAL
            MEDIA

&&

EVENT NUMBER RLX2100759

SL
Special weather statement, Jun 13, 11:33 PM EST, 4 hours 7 minutes before
Special Weather Statement
National Weather Service Charleston WV
1233 AM EDT Mon Jun 14 2021

WVZ524-140630-
Southeast Pocahontas-
1233 AM EDT Mon Jun 14 2021

...KNAPPS CREEK RUNNING HIGH DUE TO HEAVY RAIN...

At 1226 AM EDT, the stream gage at Huntersville showed Knapps Creek
near its bankfull stage, at 9.3 feet. At 9 feet, farmland, fields and
out buildings next to Knapp Creek and Browns Creek start to flood.

Locations impacted include...
Huntersville, Minnehaha Springs.

Excessive runoff from heavy rainfall was causing elevated levels on
small creeks and streams, and ponding of water on country roads and
farmland along the banks of creeks and streams.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. The water depth may be too
great to allow your car to cross safely. It takes only a few inches
of swiftly flowing water to carry vehicles away. Move to higher
ground.

LAT...LON 3820 8007 3822 8007 3823 8003 3819 7993
      3816 7997
TIME...MOT...LOC 0432Z 153DEG 1KT 3821 8012

12
Special weather statement, Jun 14, 1:52 AM EST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
252 AM EDT Mon Jun 14 2021

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-515>526-141300-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-UPSHUR-
BARBOUR-NORTHWEST RALEIGH-SOUTHEAST RALEIGH-NORTHWEST FAYETTE-
SOUTHEAST FAYETTE-NORTHWEST NICHOLAS-SOUTHEAST NICHOLAS-
NORTHWEST WEBSTER-SOUTHEAST WEBSTER-NORTHWEST POCAHONTAS-
SOUTHEAST POCAHONTAS-NORTHWEST RANDOLPH-SOUTHEAST RANDOLPH-
INCLUDING THE CITIES OF FLATWOODS, RACELAND, RUSSELL, GRAYSON,
OLIVE HILL, CARTER CAVES STATE PARK, GRAYSON LAKE STATE PARK,
ASHLAND, CANNONSBURG, LOUISA, YATESVILLE LAKE STATE PARK,
NEW LEXINGTON, CROOKSVILLE, SOMERSET, MCCONNELSVILLE, STOCKPORT,
ATHENS, MARIETTA, BELPRE, JACKSON, WELLSTON, OAK HILL, MCARTHUR,
HAMDEN, POMEROY, GALLIPOLIS, IRONTON, LAKE VESUVIUS, SOUTH POINT,
CLINTWOOD, GRUNDY, VANSANT, KENOVA, CEREDO, WAYNE, HUNTINGTON,
POINT PLEASANT, NEW HAVEN, RAVENSWOOD, RIPLEY, PARKERSBURG,
VIENNA, ST. MARYS, BELMONT, PADEN CITY, SISTERSVILLE,
MIDDLEBOURNE, HARTS, ALUM CREEK, HAMLIN, TEAYS VALLEY, HURRICANE,
CHARLESTON, SOUTH CHARLESTON, SAINT ALBANS, SPENCER, ELIZABETH,
GRANTSVILLE, HARRISVILLE, PENNSBORO, WEST UNION, WILLIAMSON,
LOGAN, CHAPMANVILLE, MAN, MADISON, CLAY, SUTTON, GASSAWAY,
BURNSVILLE, GLENVILLE, WESTON, CLARKSBURG, BRIDGEPORT, GRAFTON,
WELCH, GARY, WAR, MULLENS, OCEANA, PINEVILLE, BUCKHANNON,
PHILIPPI, BELINGTON, BRADLEY, PROSPERITY, SOPHIA, BECKLEY,
FAYETTEVILLE, MONTGOMERY, MEADOW BRIDGE, SUMMERSVILLE,
CRAIGSVILLE, BIRCH RIVER, RICHWOOD, HOLLY RIVER STATE,
WEBSTER SPRINGS, COWEN, SNOWSHOE, MARLINTON, ELKINS, AND HARMAN
252 AM EDT Mon Jun 14 2021

...Dense valley fog early this morning...

Fog developing across the area overnight will become widespread
within the valleys. Low visibility, around a quarter of a mile or
less at times, will require lower speeds and greater distances
between vehicles.

Prepare for quickly changing visibility upon encountering areas
of fog. Use low beam headlights, and allow more time to reach your
destination safely.

JLB

The radar

The Roanoke radar (KFCX), 132 km away, was scanning. The volume nearest the first event began at 08:43 UTC.

Open the radar archive at this moment

Event by event

20 thunderstorm wind, 2 flood, 2 hail, 2 flash flood. Local standard time, as filed.

Flood, Pocahontas

When
June 14, 3:40 AM EST to 9:00 AM EST
Where
Pocahontas County, 1.32 mi NNW of Huntersville to 1.41 mi NNW of Huntersville
Cause
Heavy Rain
Property damage
$3,000
Reported by
River/Stream Gage
Coordinates
38.198, -80.030

During the early morning hours on June 14th, Knapps Creek rose out of its 9 foot bankfull level, cresting at 10.51 feet a few hours later, then returning to its banks just after sunrise. While out of its banks, the farmland, fields, and out buildings next to the creek observed minor flooding.

Hail, Pleasants

When
June 14, 5:40 PM EST
Where
Pleasants County, 0.87 mi NW of St Marys
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.390, -81.210

Thunderstorm Wind, Tyler

When
June 14, 5:55 PM EST
Where
Tyler County, 2.14 mi SSE of Mc Kim
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
39.350, -80.960

One tree blew down onto Willow Lane.

Thunderstorm Wind, Tyler

When
June 14, 5:57 PM EST
Where
Tyler County, 0.87 mi SE of Shirley
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
39.390, -80.760

On Doe Run Road near the town of Shirley, several trees were blown down.

Thunderstorm Wind, Taylor

When
June 14, 5:58 PM EST
Where
Taylor County, 0.87 mi NE of Blueville
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Department of Highways
Coordinates
39.360, -79.990

A tree fell onto power lines, which then fell onto Route 119/Victory Avenue, near Mike Moser Lane.

Thunderstorm Wind, Taylor

When
June 14, 6:00 PM EST
Where
Taylor County, 1.07 mi W of Fetterman
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.350, -80.050

One tree was blown down onto Pruntytown Pike near Fetterman.

Thunderstorm Wind, Ritchie

When
June 14, 6:08 PM EST
Where
Ritchie County, 1.48 mi NNW of Toll Gate
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
39.290, -80.930

Multiple trees were blown down on River Road near the town of Toll Gate.

Thunderstorm Wind, Harrison

When
June 14, 6:08 PM EST
Where
Harrison County, 0.69 mi S of Haywood
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.370, -80.350

One tree was blown down on Jones Run Road.

Thunderstorm Wind, Doddridge

When
June 14, 6:13 PM EST
Where
Doddridge County, West Union
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
39.300, -80.780

Multiple power lines were downed in the town of West Union.

Thunderstorm Wind, Doddridge

When
June 14, 6:17 PM EST
Where
Doddridge County, 2.76 mi N of Smithburg
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
39.320, -80.730

Multiple trees were downed on Rock Run Road near Smithburg.

Thunderstorm Wind, Harrison

When
June 14, 6:17 PM EST
Where
Harrison County, Meadowbrook
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.350, -80.320

One tree was blown down in Spelter.

Thunderstorm Wind, Harrison

When
June 14, 6:20 PM EST
Where
Harrison County, Bridgeport
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.280, -80.250

In Bridgeport, one tree was blown down onto Windsor Drive.

Thunderstorm Wind, Harrison

When
June 14, 6:37 PM EST
Where
Harrison County, 1.07 mi W of (Ckb)benedum Arpt Cl
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
39.300, -80.250

Several trees were knocked down on Worthington Drive.

Thunderstorm Wind, Lewis

When
June 14, 6:43 PM EST
Where
Lewis County, 0.87 mi NW of Valley Chapel
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
39.110, -80.490

Multiple trees were downed in the Valley Chapel area.

Thunderstorm Wind, Barbour

When
June 14, 6:50 PM EST
Where
Barbour County, 0.69 mi S of Moatsville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
39.210, -79.930

Several trees were blown down near the town of Moatsville.

Thunderstorm Wind, Lewis

When
June 14, 7:01 PM EST
Where
Lewis County, Horner
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.000, -80.380

One tree was downed onto Beech Lick Road.

Thunderstorm Wind, Lewis

When
June 14, 7:07 PM EST
Where
Lewis County, 1.07 mi E of Wilson Siding
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.000, -80.350

One tree was downed across Buckhannon Run Road near the county line.

Thunderstorm Wind, Gilmer

When
June 14, 7:12 PM EST
Where
Gilmer County, 0.69 mi S of Linn
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.010, -80.720

One tree was blown down onto Route 47 West.

Thunderstorm Wind, Upshur

When
June 14, 7:20 PM EST
Where
Upshur County, 0.69 mi S of Lorentz
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
39.010, -80.300

Multiple trees were downed in the Lorentz township.

Hail, Upshur

When
June 14, 7:50 PM EST
Where
Upshur County, 0.69 mi N of French Creek
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
38.890, -80.300

Thunderstorm Wind, Upshur

When
June 14, 8:00 PM EST
Where
Upshur County, 0.88 mi NW of Rock Cave
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
38.840, -80.340

One tree was blown down onto Route 4 near Rock Cave.

Flash Flood, Upshur

When
June 14, 8:00 PM EST to 10:45 PM EST
Where
Upshur County, 1.07 mi WSW of Buckhannon to 0.56 mi NNW of Tennerton
Cause
Heavy Rain
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
38.995, -80.249

In downtown Buckhannon, high water issues arose along Gum, Kerner, and Myrna Streets.

Flash Flood, Upshur

When
June 14, 8:30 PM EST to 10:45 PM EST
Where
Upshur County, 0.73 mi WSW of Buckhannon to 0.39 mi NNW of Tennerton
Cause
Heavy Rain
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
38.995, -80.242

High water was observed entering into some businesses in the town of Buckhannon, including the parking lot of Wendys.

Thunderstorm Wind, Webster

When
June 14, 8:30 PM EST
Where
Webster County, 0.54 mi W of Diana
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
38.570, -80.460

Several trees fell down onto Diana Drive.

Thunderstorm Wind, Webster

When
June 14, 8:58 PM EST
Where
Webster County, 0.69 mi N of Gauley Mills
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
38.360, -80.580

Several trees were blown down onto Cranberry Ridge Road near Gauley Mills.

Flood, Upshur

When
June 14, 10:00 PM EST to June 15, 12:00 AM EST
Where
Upshur County, 1.09 mi SW of Buckhannon to 0.25 mi N of Tennerton
Cause
Heavy Rain
Property damage
$10,000
Reported by
911 Call Center
Coordinates
38.991, -80.246

High water signs were posted along multiple roadways in the town of Buckhannon due to flooding. These included Vicks Run and Stony Run Road, where traffic became restricted. Local streams also rose out of their banks and flooded adjacent low lying areas.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in West Virginia in 2021Every state in 2021This day in weather historyWarnings in West Virginia, June 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 962989, 962677, 962662, 962654, 962673, 962665, 962655, 962657, 962651, 962656, 962658, 962659, 962652, 962660, 962669, 962672, 962670, 962663, 962668, 962678, 962661, 962682, 962563, 962674, 962675, 962562.